| Model Number |
N/A |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/16/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
Event or Problem Description
It was reported that a mesenteric artery stent procedure was performed using a flexor ansel guiding sheath.The access site was the right femoral artery which was very scarred.When removing the 8fr sheath, the hub popped off the sheath.The sheath was removed and replaced with no harm to the patient.No unintended section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There have been no reported adverse effects on the patient due to this occurrence.
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The sheath and 0.038" dilator of the flexor ansel guiding sheath set was returned for evaluation.The dilator was fully inserted into the sheath when returned.The device was returned with the sheath proximal fitting separated from the sheath tubing on the shaft of the dilator.During examination the dilator was removed from the sheath proximal fittings and sheath tubing.A compression was noted on the sheath tubing 2.9 cm from the proximal end and was 4 mm in length.The connector cap accepts a maximum of 0.151 inch pin gauge and the flare passed through the large lumen of the gauge but not through the small lumen.A document based investigation evaluation was also performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and results of the investigation it is feasible that the patient's pre-existing condition (scarred anatomy) may have contributed to the reported hub separation during attempted removal by the physician.Measures have been initiated to address this failure mode.Monitoring for similar complaints will continue.